CSN Login
Members Online: 10

You are here

Votrient working wonders in only 2 months

Time2luv
Posts: 49
Joined: Dec 2009

I had my 1st CT scan after being on Votrient for only 8 weeks. It was VERY good. On 400 mg a day. My nodules in kidney, liver and both lungs have either disappeared or shrunk. Some as much as 50%! No new spots. 

Side effects minimal. High blood pressure in first week but lowered dose from 800mg to 400 mg and now under control.  Hair turning white, no biggy. Nausea every couple weeks but take nausea pill and all better. Loose bowels once a week but not bad.  Taste buds shot so nothing has any favor. Worst is the fatigue but manageable. Not sure if these will get worse the longer I'm on med? Any input from others about side effects that have been on it longer? Will they get worse?

Just so excited about results in such a short time.

Shecka1121
Posts: 114
Joined: Apr 2015

Great results and very happy for you. 

TLAlways's picture
TLAlways
Posts: 15
Joined: Feb 2015

I am sooooooo HAPPY for YOU!!!

Jojo61's picture
Jojo61
Posts: 1310
Joined: Oct 2013

Fabulous news!! Keep it up! White hair is all the rage these days!

Hugs

Jojo

foxhd's picture
foxhd
Posts: 3183
Joined: Oct 2011

Time2luv, your results appear to be like mine. I'm on 400mg after starting on 800mg. White hair, upset belly. diarrhea, fatigue, decreased taste. Scans are in a couple weeks but they will be very acceptable because when I started with votrient in february, I was on my death bed. Today I will ride my Harley an hour to a Dr. appt. Yesterday walked 18 holes of golf. Blood pressure is high but we are watching it carefully. I hate the upset belly and sometimes the diarrhea is too much. Some days not an issue but when it is, I can work around it. I had spinal tumors that damaged my arms and legs but with the votrient and radiation, my improvements are unbelievable. I am very independent and functional thanks to votrient. I'll deal with the side effects and am very thankful to be alive. I've lost a lot of skin pigment and burn very easily. I'm glad sunscreen works. The side effects are pretty consistant and I don't think they will get worse. How I hope to be one of those people who get years of benefit from the drug. I'm also thankful that I am getting the drug for free. I hope that doesn't change.

Time2luv
Posts: 49
Joined: Dec 2009

Thank Foxhd for responding. One club we don't want to be in but are. Glad to hear you are doing so much better. So far my insurance covers my cost but this might change next year due to having to change insurance company. I know it would be over $4,000 a month without insurance. One reason concerned about diarrhea is we we going on cruise and land trip to Alaska for 2 weeks soon and I don't want any surprise embarrassments.  Just in case depends will be packed! If not any worse than now I should be ok. I have vomit bags packed as well.

Just so glad this is working. Dr said if it stops he has plan B, C and D. 

a_oaklee
Posts: 567
Joined: Nov 2013

Congratulations on the great results.

Yeric
Posts: 65
Joined: May 2015

That is such good news.   Keep it up.

Bobby

angec's picture
angec
Posts: 924
Joined: Mar 2012

It is fantastic to hear that Votrient is working great for you, Fox and my mom.  

 

Here is an old link posted by an old friend who has passed.  Helps with Votrient information on side affects etc. 

 

Keep up the great progress!  OOXX

mrou50
Posts: 389
Joined: Mar 2013

 I am glad Votrient is working for you I have been on it for 7 months now and it has been working.  As for diarrhea I get that alot I am on a prescription medication for it, as well as Immidium it works most of the time for me but there are days that even the pills don't stop the diarrhea.   I take 600 mgs a day my hair is white from head to toe, I have serious fatigue issues, as well as shortness of breath, most of the main side effects on their paperwork I have and just recently my skin on my hands and toes have started peeling.  My biggest advice to you is drink lots of water and gatorade the gatorade helps with cramping, Votrient sucks the electrolytes out of you.  I hope things keep going well for you.

 

Mark

 

 

angec's picture
angec
Posts: 924
Joined: Mar 2012

Mark, my mom is the one using Votrient. I am the caregiver.  She is on 200 mgs a day as she is 82+ and that is all she can tolerate. So, if 600 mgs is a lot for you, just know that a lower dose can work too.  Just a couple of things to keep in mind. The shortness of breath. Have they been checking to make sure you wbc are good? I am assuming they are.  Also, if you got high blood pressure as a result of the meds they may have put you on certain pressure meds, these meds might be the culprit for the shortness of breath.  Ask your doctor if you think this is the case. It was with my mom. She had to change her med.  I am trying to remember the name of the pill she was on and had to get off.  Was it amolpodine? If someone on here remembers, please post it. My brain isn't working right now.

She takes her pill at night, two hours after dinner and doesn't eat for another hour after.  People have said taking it at night is more affective because the cancer is more active at night. It has made a difference for her.

Thanks for the information.  Find out about the gatorade also.  With one kidney she was told it would be too much for her other kidney to process.  Sometimes she drinks pedialite too if necessary to avoid dehydradtion.  XXOO

 

angelsnls
Posts: 67
Joined: Nov 2014

Hi I have been on votrient 800mg since 6th September 2014 so coming up for 11 months now, all is well my lung mets and lymph nodes are stable. I have the usual side effects hair white, diahorrea, blood pressure issues, nausea, fatigue. These are helped with meds, loperamide for diahorrea, bendroflomithside for bp, metlacloperamide for nausea, I haven't had any issues with my hands and feet yet except for hands becoming red and a little dry for which I used an e45 hand cream which helped. Recently I have been getting headaches and am now trying (finding it difficult) to drink loads of water, normally I drank very little in a day I have got it up to a litre hubby is always telling me to drink more.

Love to all that are fighting this disease,  really happy to see you posting about riding your harley fox you are my inspiration keep well Love

Angela x

Ed Brabant
Posts: 61
Joined: Apr 2013

2 ½ years on Votrient 800 mg a day. Hair went white color came back after a bout a year. Had stomach issues Pantoprazole takes care of that. Diarrhea issues Lomotal takes care of that. Certain foods really make the diarrhea worse. 10 mg Lisinopril a day keeps BP in check. Every blood test for the 2 ½ years shows normal liver function. 3 times in the past 2 1/2 years I stopped for 3-5 days. My body re sets and kept the side effects in check. Doctor said that will help my body cope with the Votrient. My wife can hear my voice change when it’s time to stop. Guess they call it Chemo voice. That’s when I take the pause. I did get much better results when I switched to taking the Votrient when I wake up. Better scan results and lessened the side effects. I seem to get sun burns easier than before. I fish 15-20 tournaments year. So I wear UV long sleeve shirts wear a hat and use sun screen. I also bowl 3 nights a week in the fall and bowl 10-12 tournaments a year. Work 40 hours a week. I do dehydrate easier than before. Whether fishing or bowling if I don’t drink water or Gator aid. I won’t say that my life is 100% being on the Votrient but 90% is a good number. I will never give up I will never give in. I am living my life to its fullest each day. The little problems in life don’t bother me as much as they used to. I don’t dwell on having cancer. I did when I was first diagnosed. There is a lot of doom and gloom on the internet. CSN Cancer SURVIVORS Network is a great site. I enjoy reading success stories and cry when I read the sad ones. Someday soon they will find a cure. Every day they are getting closer and closer. I pray that we are all her to se it. 

Subscribe to Comments for "Votrient working wonders in only 2 months"